Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Numerical schemes for the simulation of the two-dimensional Schrödinger equation using non-reflecting boundary conditions


Authors: Xavier Antoine, Christophe Besse and Vincent Mouysset
Translated by:
Journal: Math. Comp. 73 (2004), 1779-1799
MSC (2000): Primary 65M12, 35Q40, 58J40, 26A33, 58J47
Published electronically: January 23, 2004
MathSciNet review: 2059736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper adresses the construction and study of a Crank-Nicolson-type discretization of the two-dimensional linear Schrödinger equation in a bounded domain $\Omega$with artificial boundary conditions set on the arbitrarily shaped boundary of $\Omega$. These conditions present the features of being differential in space and nonlocal in time since their definition involves some time fractional operators. After having proved the well-posedness of the continuous truncated initial boundary value problem, a semi-discrete Crank-Nicolson-type scheme for the bounded problem is introduced and its stability is provided. Next, the full discretization is realized by way of a standard finite-element method to preserve the stability of the scheme. Some numerical simulations are given to illustrate the effectiveness and flexibility of the method.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65M12, 35Q40, 58J40, 26A33, 58J47

Retrieve articles in all journals with MSC (2000): 65M12, 35Q40, 58J40, 26A33, 58J47


Additional Information

Xavier Antoine
Affiliation: Laboratoire de Mathématiques pour l’Industrie et la Physique, CNRS UMR 5640, UFR MIG, 118, route de Narbonne, 31062 Toulouse Cedex 4, France
Email: antoine@mip.ups-tlse.fr

Christophe Besse
Affiliation: Laboratoire de Mathématiques pour l’Industrie et la Physique, CNRS UMR 5640, UFR MIG, 118, route de Narbonne, 31062 Toulouse Cedex 4, France
Email: besse@mip.ups-tlse.fr

Vincent Mouysset
Affiliation: Laboratoire de Mathématiques pour l’Industrie et la Physique, CNRS UMR 5640, UFR MIG, 118, route de Narbonne, 31062 Toulouse Cedex 4, France
Email: mouysset@mip.ups-tlse.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-04-01631-X
PII: S 0025-5718(04)01631-X
Keywords: Schr\"{o}dinger equation, non-reflecting boundary condition, stability, semi-discrete Crank-Nicolson-type scheme, finite-element methods
Received by editor(s): November 7, 2002
Received by editor(s) in revised form: April 7, 2003
Published electronically: January 23, 2004
Article copyright: © Copyright 2004 American Mathematical Society